MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955460
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240)
Date of Event 12/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about seven months post implant, patient was diagnosed with abdominal pain, adhesions and hernia recurrence thereby underwent repair with excision of mesh.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.This emdr represents the ventralight st w/ echo (device #3).Additional supplemental emdrs were submitted to represent the composix mesh e/x (device #1) and mesh ¿ ventralex (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2009 - patient was diagnosed with complex ventral hernia and underwent laparoscopic hernioplasty with implant of composix e/x (device #1) and ventralex mesh (device #2).Per operative notes, "noted 3 separate small fascial defects at umbilicus, supraumbilicus space and one just to the right of supraumbilicus space.Then the abdominal fascial defects was taken down.A composix e/x (device #1) mesh was placed into the peritoneal cavity with polypropylene side to the abdominal facia.A small ventralex mesh (device #2) was placed intracorporeally to cover the fascial defect and tacked." (b)(6) 2016 - patient underwent robotic ventral incisional hernia repair with placement of ventralight st mesh with echo ps (device #3) and explant of existing hernia meshes (device #1 & #2).Per operative notes, ¿the upper abdominal portion of the mesh (device #2) was fairly well incorporated however there were multiple omental adhesions and were lysed.Along the lower aspect of the mesh, there were several loops of small bowel adherent to the mesh (device #1).After lysis of adhesions, the recurrent hernia was located in the inferior aspect of the mesh where it was pulled away from the abdominal wall and the mesh was excised.The mesh (device #2) was placed in the left upper quadrant to be removed at the completion of the procedure.After the mesh had been removed, the hernia defect was then repaired with ventralight st mesh with the echo positioning system (device #3) placed inside the abdominal cavity.¿ (b)(6) 2016 - patient was diagnosed with abdominal pain, possible recurrent ventral hernia and abdominal wall dysfunction thereby underwent repair with removal of existing ventralight st w/ echo mesh (device #3) and bilateral myocutaneous muscle advancement.Per operative notes, "there were adhesions from the omentum, colon to the anterior abdominal wall and to the mesh (device #3).They were lysed and removed the abdominal mesh.A bard soft mesh (device #4) was cut to an appropriate size and then placed within the retrorectus space with sutures as well as glue.¿ attorney alleges that the patient had pain, adhesions, hernia recurrence, and emotional injuries.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18146683
Report Number1213643-2023-094567
Device Sequence Number20710884
Product Code FTL
UDI-Device Identifier00801741031724
UDI-Public(01)00801741031724
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number5955460
Device Lot NumberHUAN1650
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2023
Initial Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale